Alert archive / Texas / Heat Advisories in 2011
Heat Advisory 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 23, 2011, 3:01 PM CDT for 15 counties in Texas. It took effect at Jun 24, 2011, 4:00 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 3:01 PM CDT (20:01 UTC)
- In effect from
- Jun 24, 2011, 4:00 PM CDT
- Expired
- Jun 28, 2011, 7:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Midland/Odessa, TX
Counties Borden County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 24 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS74 KMAF 232001 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 301 PM CDT THU JUN 23 2011 ...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY FOR PORTIONS OF THE RIO GRANDE VALLEY... .A RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT TEMPERATURES ALONG PORTIONS OF THE RIO GRANDE VALLEY FRIDAY AFTERNOON THROUGH SUNDAY EVENING. TXZ079-081-240915- /O.NEW.KMAF.HT.Y.0002.110624T2100Z-110627T0200Z/ PRESIDIO VALLEY-BIG BEND AREA- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON 301 PM CDT THU JUN 23 2011 ...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY... * TEMPERATURE...107 TO 118 DEGREES. * IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
8 follow-up statements
469 WWUS74 KMAF 240800 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CDT FRI JUN 24 2011 ...HEAT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY FOR PORTIONS OF THE RIO GRANDE VALLEY... .A RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT TEMPERATURES ALONG PORTIONS OF THE RIO GRANDE VALLEY FRIDAY AFTERNOON THROUGH SUNDAY EVENING. TXZ079-081-242000- /O.CON.KMAF.HT.Y.0002.110624T2100Z-110627T0200Z/ PRESIDIO VALLEY-BIG BEND AREA- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON 300 AM CDT FRI JUN 24 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CDT SUNDAY... * EVENT...HEAT ADVISORY FOR AFTERNOON HIGH TEMPERATURES RANGING FROM 107 TO 116 DEGREES...AND LOW TEMPERATURES REMAINING ABOVE 75 DEGREES. * TIMING...THIS AFTERNOON THROUGH SUNDAY EVENING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
508 WWUS74 KMAF 241925 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 225 PM CDT FRI JUN 24 2011 ...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS... MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING... .A RIDGE OF HIGH PRESSURE ALOFT WILL STAY IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND...RESULTING IN VERY HOT TEMPERATURES ACROSS MOST LOCATIONS. HEAT INDICES AROUND 105...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE...WHERE A HEAT ADVISORY IS IN EFFECT THROUGH EARLY MONDAY MORNING. TXZ047-048-052-053-061>063-068>070-075-082-251030- /O.EXB.KMAF.HT.Y.0002.110624T2100Z-110627T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON- REAGAN-PECOS-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...SANDERSON 225 PM CDT FRI JUN 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HEAT ADVISORY FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN AND THE LOWER TRANS PECOS REGION...EFFECTIVE UNTIL 7 AM CDT MONDAY. * EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES AROUND 105...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ TXZ079-081-251030- /O.EXT.KMAF.HT.Y.0002.110624T2100Z-110627T1200Z/ PRESIDIO VALLEY-BIG BEND AREA- INCLUDING THE CITIES OF...PRESIDIO...BIG BEND NP...MARATHON 225 PM CDT FRI JUN 24 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT MONDAY FOR AREAS ALONG THE RIO GRANDE FROM THE PRESIDIO VALLEY THROUGH THE BIG BEND AREA... * EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES ABOVE 105 DEGREES...AND LOW TEMPERATURES REMAINING ABOVE 75 DEGREES. * TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
058 WWUS74 KMAF 250731 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 AM CDT SAT JUN 25 2011 ...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS... MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING... .A RIDGE OF HIGH PRESSURE ALOFT WILL STAY IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE WEEKEND...RESULTING IN VERY HOT TEMPERATURES FOR MANY LOCATIONS. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE. TXZ058>060-067-252015- /O.EXA.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/ REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...MONAHANS 231 AM CDT SAT JUN 25 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT MONDAY. * EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$ TXZ047-048-052-053-061>063-068>070-075-079-081-082-252015- /O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-ECTOR-MIDLAND-GLASSCOCK-CRANE-UPTON- REAGAN-PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO... BIG BEND NP...MARATHON...SANDERSON 231 AM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * EVENT...HEAT ADVISORY FOR AFTERNOON HEAT INDICES AROUND 105... AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...OR HEAT EXHAUSTION IS POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
262 WWUS74 KMAF 251920 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING... .AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE REST OF THIS WEEKEND. THIS FEATURE WILL CONTINUE TO BRING VERY HOT TEMPERATURES TO THE REGION THROUGH SUNDAY. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH SUNDAY. TXZ047-048-052-053-058>063-067>070-075-079-081-082-261100- /O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP... MARATHON...SANDERSON 220 PM CDT SAT JUN 25 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
629 WWUS74 KMAF 260919 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 AM CDT SUN JUN 26 2011 ...HEAT ADVISORY REMAINS IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY MONDAY MORNING... .AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE REST OF THIS WEEKEND. THIS FEATURE WILL CONTINUE TO BRING VERY HOT TEMPERATURES TO THE REGION. HIGH TEMPERATURES EXCEEDING 108 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE LATER TODAY. TXZ047-048-052-053-058>063-067>070-075-079-081-082-262200- /O.CON.KMAF.HT.Y.0002.000000T0000Z-110627T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP... MARATHON...SANDERSON 419 AM CDT SUN JUN 26 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THROUGH EARLY MONDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
921 WWUS74 KMAF 261930 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT SUN JUN 26 2011 ...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS... MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY MORNING... .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY. VERY HOT TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH THIS FEATURE. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY MORNING. TXZ047-048-052-053-058>063-067>070-075-079-081-082-271000- /O.EXT.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP... MARATHON...SANDERSON 230 PM CDT SUN JUN 26 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT TUESDAY... * EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THROUGH EARLY TUESDAY MORNING. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
859 WWUS74 KMAF 270836 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 336 AM CDT MON JUN 27 2011 ...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS... MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE TODAY AND TONIGHT... .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY. VERY HOT TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH THIS FEATURE. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY MORNING. TXZ047-048-052-053-058>063-067>070-075-079-081-082-272200- /O.CON.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP... MARATHON...SANDERSON 336 AM CDT MON JUN 27 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...TODAY AND TONIGHT. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
845 WWUS74 KMAF 271930 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT MON JUN 27 2011 ...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS... MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH TONIGHT... .A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH TUESDAY. VERY HOT TEMPERATURES WILL PERSIST ACROSS THE REGION UNDERNEATH THIS FEATURE. HIGH TEMPERATURES EXCEEDING 105 DEGREES...AND OVERNIGHT LOWS OF 75 DEGREES OR WARMER ARE EXPECTED ACROSS THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE THROUGH EARLY TUESDAY MORNING. TXZ047-048-052-053-058>063-067>070-075-079-081-082-281200- /O.CON.KMAF.HT.Y.0002.000000T0000Z-110628T1200Z/ BORDEN-SCURRY-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- PECOS-PRESIDIO VALLEY-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...BIG BEND NP... MARATHON...SANDERSON 230 PM CDT MON JUN 27 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * EVENT...HEAT ADVISORY IN EFFECT FOR THE WESTERN LOW ROLLING PLAINS...MUCH OF THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION...AND AREAS ALONG THE RIO GRANDE FOR AFTERNOON HEAT INDICES EXCEEDING 105 DEGREES...AND LOW TEMPERATURES IN THE MID TO UPPER 70S. * TIMING...THIS AFTERNOON AND TONIGHT. * IMPACTS...SUNSTROKE...HEAT CRAMPS...AND OR HEAT EXHAUSTION ARE POSSIBLE WITH PROLONGED EXPOSURE AND PHYSICAL ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 23, 2:37 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 23, 2:37 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT THU JUN 23 2011
.DISCUSSION...
AFTER A BRIEF RESPITE FROM RELATIVELY COOLER WEATHER THE PAST
COUPLE OF DAYS...COURTESY OF AN UNSEASONABLY LATE COLD
FRONT...THINGS RETURN BACK TO NORMAL TOMORROW WITH THE RETURN OF
PERSISTENT...TRIPLE DIGIT TEMPS THRU THE WEEKEND. WV IMAGERY SHOWS
THE UPPER RIDGE CENTERED OVER BAJA...AND THIS IS SET TO BUILD BACK
EAST OVER THE NEXT 24 HRS AS AN UPPER TROUGH OVER THE GREAT LAKES
REGION MOVES EAST. NAM HAS BEEN HANDLING THIS RIDGE REASONABLY
WELL OVER THE PAST COUPLE OF WEEKS...AND SO WE/RE STICKING TOWARD
THE HIGHER SIDE OF GUIDANCE. MONDAY...THE GFS...ECMWF...AND CMC
MOVE THE CENTER OF THE RIDGE EAST OF THE FA INTO THE EXTENDED IN
RESPONSE TO AN UPPER TROUGH APPROACHING THE PAC NW...WHILE THE DGEX
IS THE OUTLIER AND PERSISTS IN KEEPING IT OVER THE AREA. THIS MAY
GIVE A LITTLE COOLER TEMPS GOING THRU NEXT WEEK...BUT STILL ABOVE
NORMAL. THIS WILL STILL BE UNFORTUNATE AS...WHILE THE RIDGE WILL
GIVE A LITTLE RELIEF BY BEING EAST OF THE AREA...IT WON/T BE FAR
ENOUGH EAST TO ALLOW FOR MONSOONAL CONVECTION TO MOVE UP FROM
MEXICO AND/OR SHORTWAVES TO MOVE UP FROM THE SUBTROPICS. GFS
CONTINUES TO BE THE COOLEST OF ALL THE MODELS...SO WE/LL STAY
ABOVE GUIDANCE NUMBERS THRU THE EXTENDED...I.E. HOT UFN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 70 105 73 104 / 0 0 0 0
CARLSBAD NM 67 108 68 110 / 0 0 0 0
DRYDEN TX 71 102 74 99 / 0 0 0 0
FORT STOCKTON TX 71 107 74 107 / 0 0 0 0
GUADALUPE PASS TX 71 100 73 101 / 0 0 0 0
HOBBS NM 64 106 67 108 / 0 0 0 0
MARFA TX 55 99 59 99 / 0 0 0 0
MIDLAND INTL AIRPORT TX 70 106 74 106 / 0 0 0 0
ODESSA TX 74 106 74 105 / 0 0 0 0
WINK TX 69 110 72 110 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HEAT ADVISORY FROM 4 PM FRIDAY TO 9 PM CDT SUNDAY FOR THE
FOLLOWING ZONES... BIG BEND AREA...PRESIDIO VALLEY.
&&
21/44Hazardous weather outlook, Jun 23, 1:20 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 120 PM CDT THU JUN 23 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 120 PM CDT THU JUN 23 2011 /1220 PM MDT THU JUN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO FRIDAY THROUGH THIS WEEKEND. THE HOTTEST TEMPERATURES WILL OCCUR ALONG THE RIO GRANDE FROM THE PRESIDIO VALLEY THROUGH THE BIG BEND AREA...WHERE DAYTIME HIGHS OF 110 TO 115 DEGREES...WITH NIGHT TIME LOWS OF 75 DEGREES OR WARMER ARE EXPECTED. A HEAT ADVISORY IS IN EFFECT FOR THE PRESIDIO VALLEY AND AREAS ALONG THE RIO GRANDE IN THE BIG BEND AREA FRIDAY THROUGH SUNDAY. RESIDENTS ARE URGED TO TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING TIME OUTSIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.